Alert archive / Louisiana / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 45, NWS New Orleans, LA

May 18, 20185 parishes in Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 18, 2018, 3:13 PM CDT for 5 parishes in Louisiana. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2018, 3:13 PM CDT (20:13 UTC)
Expired
May 18, 2018, 3:45 PM CDT
In force
32 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties East Baton Rouge Parish, LA, East Feliciana Parish, LA, Pointe Coupee Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2018-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1196 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2018-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1196 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1044 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

149 
WUUS54 KLIX 182013
SVRLIX
LAC033-037-077-121-125-182045-
/O.NEW.KLIX.SV.W.0045.180518T2013Z-180518T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
313 PM CDT FRI MAY 18 2018

The National Weather Service in New Orleans has issued a

* Severe Thunderstorm Warning for...
  Southeastern West Feliciana Parish in southeastern Louisiana...
  North central West Baton Rouge Parish in southeastern Louisiana...
  East central Pointe Coupee Parish in southeastern Louisiana...
  Southwestern East Feliciana Parish in southeastern Louisiana...
  Northwestern East Baton Rouge Parish in southeastern Louisiana...

* Until 345 PM CDT.

* At 313 PM CDT, a severe thunderstorm was located 7 miles southeast
  of St. Francisville, moving east at 10 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Baton Rouge, Zachary, Baker, Slaughter, Brownfields and Baton Rouge
  Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. People outside
should move immediately to shelter inside a strong building. Stay
away from windows.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.

&&

LAT...LON 3061 9140 3078 9137 3079 9108 3052 9113
TIME...MOT...LOC 2013Z 279DEG 9KT 3069 9131 

HAIL...1.25IN
WIND...60MPH
 
$$

32

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 12:12 PM CDT, 3 hours 1 minute earlier.

Area forecast discussion, May 18, 12:12 PM CDT, 3 hours 1 minute before
Area Forecast Discussion
National Weather Service New Orleans LA
1212 PM CDT Fri May 18 2018

.AVIATION...

VFR conditions will be the rule at all of the terminals, but there
will be some scattered convection around today. Have VCTS wording
in place through 00z to reflect this risk, and will amend the
forecast if convection looks to impact a terminal. If a storm
passses over, a brief period of gusty winds and reduced
visibilities can be expected. Additionally, a period of MVFR
visibilities could develop around 12z at KMCB and KBTR due to
light fog. 32

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  67  93  68  92 /  20  20  10  30
BTR  71  93  71  92 /  20  20  10  30
ASD  68  93  69  92 /  20  20  10  30
MSY  74  93  74  92 /  20  20  10  30
GPT  72  92  72  91 /  20  20  10  30
PQL  68  92  68  91 /  20  20  10  30

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&
Hazardous weather outlook, May 18, 11:02 AM CDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service New Orleans LA
1102 AM CDT Fri May 18 2018

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-190415-
Lake Pontchartrain and Lake Maurepas-Mississippi Sound-
Lake Borgne-Chandeleur Sound-Breton Sound-
Coastal Waters from Port Fourchon LA to Lower Atchafalaya River
LA out 20 nm-
Coastal waters from the Southwest Pass of the Mississippi River
to Port Fourchon Louisiana out 20 NM-
Coastal Waters from Boothville LA to Southwest Pass of the
Mississippi River out 20 nm-
Coastal waters from Pascagoula Mississippi to Stake Island out
20 NM-
Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya
River LA from 20 to 60 NM-
Coastal waters from Southwest Pass of the Mississippi River to
Port Fourchon Louisiana from 20 to 60 NM-
Coastal Waters from Stake Island LA to Southwest Pass of the
Mississippi River from 20 to 60 nm-
Coastal waters from Pascagoula Mississippi to Stake Island
Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana-
East Feliciana-St. Helena-Washington-St. Tammany-Iberville-
West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption-
St. James-St. John The Baptist-Upper Lafourche-St. Charles-
Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard-
Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson-
Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa-
Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River-
Hancock-Harrison-Jackson-
1102 AM CDT Fri May 18 2018

This Hazardous Weather Outlook is for portions of Southeast
Louisiana...South Mississippi and the adjacent coastal waters.

.DAY ONE...This Afternoon and Tonight

Isolated to scattered thunderstorms are possible, mainly during
the afternoon and early evening hours. A few storms could become
strong to severe. Gusty winds, hail and frequent lightning will
be possible with the strongest storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered showers and thunderstorms will be possible
each day through Thursday. A few strong to severe thunderstorms
will be possible. The main hazard would be strong downburst winds,
though hail and periods of frequent lightning will also be a
concern.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

32

In the hours before

Special weather statement, May 18, 2:37 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service New Orleans LA
237 PM CDT FRI MAY 18 2018

LAZ040-MSZ077-080-182015-
St. Tammany-Hancock-Pearl River-
237 PM CDT FRI MAY 18 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL ST. TAMMANY PARISH...
SOUTHWESTERN HANCOCK AND SOUTHWESTERN PEARL RIVER COUNTIES...

At 236 PM CDT, a strong thunderstorm was located 9 miles northwest of
Pearl River, or 12 miles west of Picayune, moving east at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Slidell, Picayune, Pearl River, Stennis Space Center and Slidell
Airport.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3054 8950 3028 8955 3038 8997 3056 8993
TIME...MOT...LOC 1936Z 278DEG 16KT 3046 8987

32
Special weather statement, May 18, 2:43 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service New Orleans LA
243 PM CDT FRI MAY 18 2018

LAZ039-040-071-072-182030-
Washington-Northern Tangipahoa-Southern Tangipahoa-St. Tammany-
243 PM CDT FRI MAY 18 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN ST.
TAMMANY...NORTHERN TANGIPAHOA AND WESTERN WASHINGTON PARISHES...

At 242 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Kentwood to near Roseland. Movement
was east at 25 mph.

Winds in excess of 30 mph and dime size hail are possible with these
storms.

Locations impacted include...
Franklinton, Amite, Amite City, Kentwood, Roseland, Folsom, Osyka,
Enon, Mount Herman, Wilmer and Tangipahoa.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3092 9003 3048 8997 3072 9051 3100 9056
      3100 9046
TIME...MOT...LOC 1942Z 289DEG 23KT 3092 9047 3077 9045

32
Special weather statement, May 18, 2:46 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service New Orleans LA
246 PM CDT FRI MAY 18 2018

LAZ034>036-047-048-182015-
East Feliciana-Pointe Coupee-West Baton Rouge-West Feliciana-East
Baton Rouge-
246 PM CDT FRI MAY 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WEST FELICIANA...
NORTH CENTRAL WEST BATON ROUGE...EAST CENTRAL POINTE COUPEE...
SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE
PARISHES...

At 246 PM CDT, a strong thunderstorm was located near St.
Francisville, moving east at 10 mph.

Winds in excess of 30 mph and nickel size hail are possible with this
storm.

Locations impacted include...
Baton Rouge, Zachary, Baker, St. Francisville, Slaughter, Brownfields
and Baton Rouge Airport.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3062 9143 3080 9138 3078 9107 3052 9115
TIME...MOT...LOC 1946Z 283DEG 11KT 3070 9133

32
Special weather statement, May 18, 2:56 PM CDT, 17 minutes before
Special Weather Statement
National Weather Service New Orleans LA
256 PM CDT FRI MAY 18 2018

LAZ040-072-182030-
Southern Tangipahoa-St. Tammany-
256 PM CDT FRI MAY 18 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN ST. TAMMANY AND
EAST CENTRAL TANGIPAHOA PARISHES...

At 256 PM CDT, a strong thunderstorm was located near Folsom, or 10
miles northwest of Covington, moving east at 20 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Covington, Abita Springs, Folsom and Robert.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3063 8995 3037 9004 3050 9037 3067 9031
TIME...MOT...LOC 1956Z 286DEG 17KT 3057 9026

32
Special weather statement, May 18, 3:01 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service New Orleans LA
301 PM CDT FRI MAY 18 2018

LAZ036-MSZ068-069-182030-
East Feliciana-Wilkinson-Amite-
301 PM CDT FRI MAY 18 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN EAST FELICIANA
PARISH...SOUTHEASTERN WILKINSON AND SOUTHWESTERN AMITE COUNTIES...

At 301 PM CDT, a strong thunderstorm was located over Centreville, or
15 miles north of Clinton, moving east at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Centreville, Norwood and Felps.

LAT...LON 3113 9079 3095 9085 3095 9086 3094 9086
      3087 9088 3099 9118 3100 9118 3100 9121
      3117 9115
TIME...MOT...LOC 2001Z 279DEG 9KT 3107 9110

32
Special weather statement, May 18, 3:07 PM CDT, 6 minutes before
Special Weather Statement
National Weather Service New Orleans LA
307 PM CDT FRI MAY 18 2018

LAZ036-037-048-182030-
St. Helena-East Feliciana-East Baton Rouge-
307 PM CDT FRI MAY 18 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ST. HELENA...
SOUTHEASTERN EAST FELICIANA AND NORTHEASTERN EAST BATON ROUGE
PARISHES...

At 307 PM CDT, a strong thunderstorm was located near Clinton, moving
east at 10 mph.

Winds in excess of 30 mph and half inch hail are possible with this
storm.

Locations impacted include...
Clinton and Darlington.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3090 9071 3065 9076 3065 9082 3071 9103
      3089 9100
TIME...MOT...LOC 2007Z 279DEG 9KT 3080 9094

32

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 8:05 PM CDTSpecial Marine WarningLIX25 min
May 17, 8:24 PM CDTSpecial Marine WarningLIX51 min
May 17, 9:36 PM CDTSpecial Marine WarningLIX54 min
May 17, 10:23 PM CDTSpecial Marine WarningLIX52 min
May 17, 11:09 PM CDTSpecial Marine WarningLIX66 min
May 18, 12:08 AM CDTSpecial Marine WarningLIX67 min
May 18, 1:55 AM CDTSpecial Marine WarningLIX65 min
May 18, 3:09 AM CDTSpecial Marine WarningLIX66 min
May 18, 12:56 PM CDTSpecial Weather StatementLIXTangipahoa34 min
May 18, 1:39 PM CDTSpecial Weather StatementLIXSaint Tammany51 min
May 18, 1:53 PM CDTSpecial Weather StatementLIXTangipahoa37 min
May 18, 1:58 PM CDTSevere Thunderstorm WarningLIXSaint Tammany47 min
May 18, 1:59 PM CDTSevere Thunderstorm WarningLIXLivingston, Saint Helena, Tangipahoa46 min
May 18, 2:01 PM CDTSpecial Weather StatementLIXSaint Helena44 min
May 18, 2:16 PM CDTSpecial Marine WarningLIX29 min
May 18, 2:37 PM CDTSpecial Weather StatementLIXSaint Tammany38 min
May 18, 2:43 PM CDTSpecial Weather StatementLIXWashington47 min
May 18, 2:46 PM CDTSpecial Weather StatementLIXEast Baton Rouge29 min
May 18, 2:48 PM CDTSpecial Marine WarningLIX42 min
May 18, 2:56 PM CDTSpecial Weather StatementLIXSaint Tammany34 min
May 18, 3:01 PM CDTSpecial Weather StatementLIXEast Feliciana29 min
May 18, 3:07 PM CDTSpecial Weather StatementLIXSaint Helena23 min
May 18, 3:11 PM CDTSpecial Marine WarningLIX49 min
May 18, 3:16 PM CDTSpecial Weather StatementLIXLivingston44 min
May 18, 3:21 PM CDTSpecial Marine WarningLIX39 min
May 18, 3:24 PM CDTSpecial Weather StatementLIXWashington51 min
May 18, 3:26 PM CDTSevere Thunderstorm WarningLIXSaint Bernard34 min
May 18, 3:36 PM CDTSevere Thunderstorm WarningLIXLivingston24 min
May 18, 3:39 PM CDTSpecial Marine WarningLIX36 min
May 18, 3:42 PM CDTSpecial Weather StatementLIXSaint John the Baptist33 min
May 18, 3:45 PM CDTSpecial Weather StatementLIXOrleans30 min
May 18, 3:47 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge, West Feliciana17 min
May 18, 3:49 PM CDTSevere Thunderstorm WarningLIXAscension, Saint Charles, Saint James, Saint John the Baptist26 min
May 18, 3:54 PM CDTSevere Thunderstorm WarningLIXLivingston, Tangipahoa36 min
May 18, 3:59 PM CDTSevere Thunderstorm WarningLIXSaint Helena31 min
May 18, 4:07 PM CDTSevere Thunderstorm WarningLIXLivingston22 min
May 18, 4:09 PM CDTSpecial Weather StatementLIXEast Baton Rouge51 min
May 18, 4:14 PM CDTSevere Thunderstorm WarningLIXJefferson, Orleans, Plaquemines, Saint Bernard46 min
May 18, 4:15 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, West Baton Rouge30 min
May 18, 4:18 PM CDTSpecial Weather StatementLIXPointe Coupee27 min
May 18, 4:20 PM CDTSpecial Marine WarningLIX25 min
May 18, 4:24 PM CDTSpecial Weather StatementLIXLivingston36 min
May 18, 4:26 PM CDTSpecial Marine WarningLIX49 min
May 18, 4:27 PM CDTSpecial Marine WarningLIX33 min
May 18, 4:36 PM CDTSpecial Marine WarningLIX24 min
May 18, 4:49 PM CDTAreal Flood AdvisoryLIXJefferson, Orleans, Plaquemines116 min
May 18, 4:53 PM CDTSpecial Weather StatementLIXEast Baton Rouge, West Baton Rouge52 min
May 18, 4:55 PM CDTSpecial Weather StatementLIXLivingston50 min
May 18, 4:58 PM CDTSpecial Marine WarningLIX32 min
May 18, 4:58 PM CDTSpecial Weather StatementLIXSaint James, Saint John the Baptist47 min
May 18, 5:00 PM CDTSpecial Marine WarningLIX30 min
May 18, 5:02 PM CDTFlash Flood WarningLIXJefferson, Orleans58 min
May 18, 5:07 PM CDTSpecial Weather StatementLIXOrleans38 min
May 18, 5:23 PM CDTSpecial Marine WarningLIX37 min
May 18, 5:34 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles26 min
May 18, 5:35 PM CDTSevere Thunderstorm WarningLIXSaint James, Saint John the Baptist25 min
May 18, 5:57 PM CDTSpecial Weather StatementLIXSaint Charles48 min
May 18, 5:58 PM CDTSpecial Weather StatementLIXAscension47 min
May 18, 5:59 PM CDTSpecial Weather StatementLIXAscension46 min
May 18, 6:00 PM CDTSpecial Weather StatementLIXIberville45 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.